By Topic

Asymptotically optimal low-complexity sequential lossless coding for piecewise-stationary memoryless sources .I. The regular case

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
G. I. Shamir ; Dept. of Electr. Eng., Notre Dame Univ., IN, USA ; D. J. Costello

The lower bound on the redundancy for lossless universal coding of regular memoryless sources with a bounded number of abrupt changes in the statistics is shown to be asymptotically achievable using a fixed per-letter computational complexity sequential compression scheme with fixed storage complexity. The scheme which outperforms any other known fixed-complexity scheme when regularity conditions hold is presented, and its redundancy is upper-bounded. Although the upper bounds are merely asymptotic, simulation results show that even for relatively short sequences, the redundancy obtained by asymptotically optimal schemes of higher complexity can still be achieved with fixed per-letter complexity. Furthermore, in practice, a fixed-complexity scheme based on the proposed scheme can in most cases achieve optimal redundancy even when the regularity conditions do not hold.

Published in:

IEEE Transactions on Information Theory  (Volume:46 ,  Issue: 7 )